# SDR HYIA991AAWSHT211

- Difficulty date: February 27, 2011
- Submitted: March 1, 2011
- Operation: Air carrier
- Aircraft: N991AA
- Make and model: Cessna 402C
- Aircraft serial: 402C0317
- Aircraft time: 26,974 hours
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Heater
- Part number: 99102224
- Part serial: 16770001
- Condition: Burned
- Location: Windshield
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CREW REPORTED, ON CLIMB OUT, STARTED SMELLING ELECTRICAL TYPE BURNING. NOTIFIED ATC, DECLARED AN EMERGENCY, AND ELECTED TO RETURN. PERFORMED CHECKLIST AND WHILE TRYING TO LOCATE THE SOURCE OF THE ODOR, NOTICED ELECTRIC HEATING GRID ON WINDSHIELD DISTORTED. LANDED UNEVENTFUL.  MAINTENANCE INSPECTED AIRCRAFT, FOUND WINDSHIELD HEATING GRID SHORTED, AND AVIONICS STATIC DISCHARGE SUPPRESSORS BURNT. WINDSHIELD HEAT DEFFERED PER MEL 30-13. AIRCRAFT RELEASED FOR SERVICE.  MAINTENANCE LATER REMOVED AND REPLACED HEATED WINDSHIELD, AVIONICS STATIC DISCHARGE SUPPRESSORS, AND AS A PRECAUTIONARY MEASURE, REMOVED AND REPLACED WINDSHIELD HEAT INVERTER.
